MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 4.0MM SUCT LGDIAM - EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 4.0MM SUCT LGDIAM - EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225360
Medical Device Problem Codes Arcing of Electrodes (2289); Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore unavailable for a physical evaluation.A review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a shoulder procedure, it was observed that the vapr 4.0mm suct lgdiam device created a spark at both the generator end and the tip of the electrode when the electrode was plugged into the generator.The sales rep reported that the electrode was not in the patient at the time and was not activated.The surgeon completed the procedure with a shaver with no patient consequences or delays.The customer discarded the complaint devices.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
VAPR 4.0MM SUCT LGDIAM - EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7864180
Report Number1221934-2018-50848
Device Sequence Number1566921
Product Code GEI
UDI-Device Identifier10886705009374
UDI-Public10886705009374
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number225360
Device Lot NumberU1503111
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2015
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1